MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125805D
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization to the right middle cerebral artery, an envoy da, 6f, 105cm, mpd guide catheter (67125805d, 31176027) was delivered in the patient along with an unspecified micro-guide wire.The part near the guide catheter¿s hub (not in patient) was broken during its delivery.The physician removed the guide catheter from the patient and switch a new guide catheter to complete the surgery.Additional event information received on 25-aug-2024 indicated that the event did not result in any undue procedural delay or consequence that could be considered clinically significant.The event did not result in any potential harm or injury to the patient.It was further clarified that the luer hub was cracked or fractured.The catheter shaft was not cracked, punctured, bent, or compressed.The damage did not result in the device separating into 2 or more fragments.A continuous flush was maintained.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during an endovascular embolization to the right middle cerebral artery, an envoy da, 6f, 105cm, mpd guide catheter (67125805d, 31176027) was delivered in the patient along with an unspecified micro-guide wire.The part near the guide catheter¿s hub (not in patient) was broken during its delivery.The physician removed the guide catheter from the patient and switch a new guide catheter to complete the surgery.Additional event information received on 25-aug-2024 indicated that the event did not result in any undue procedural delay or consequence that could be considered clinically significant.The event did not result in any potential harm or injury to the patient.It was further clarified that the luer hub was cracked or fractured.The catheter shaft was not cracked, punctured, bent, or compressed.The damage did not result in the device separating into 2 or more fragments.A continuous flush was maintained.A non-sterile envoy da, 6f, 105cm, mpd was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the device was found to be fractured just next to the id band.No other damages were found.Residues of dried blood were found along the length of the device.The fracture was inspected under a microscope and it was observed that the internal braid wire was exposed.Elongation marks were noted on both edges.The other joints in the distal region of the catheter were intact, without obvious separations.The fracture surfaces of the shaft show stretching and tearing of the shaft material at the edges of the fracture, indicating material elongation and tearing.The issue regarding a hub being broken was confirmed based on the fractured condition found on the catheter.The catheter was received with a fracture of the shaft.This is a known failure mode of the catheter and can occur on a properly fused catheter.The observed condition could be the result of several factors, including but not limited to procedural factors present in the operating room such as operator¿s technique.A manufacturing record evaluation was performed for the finished device 31176027 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: ¿ torquing the catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.¿ inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20169711
Report Number3008114965-2024-00877
Device Sequence Number8250287
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public(01)10878528000676(17)260930(10)31176027
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number67125805D
Device Lot Number31176027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer09/25/2024
09/30/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/26/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNSPECIFIED BRAND)
Patient SexUnknown